MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER
Catalog Number M001468070
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the returned device found that the guidewire was received in two fragments and the polytetrafluoroethylene (ptfe) coating was scrapped closed to the fracture site.Magnified examination of the fracture site showed the core wire was fractured and the guidewire was kinked.It appears that the guidewire separated due to kinking; likely due to some procedural factors encountered during use.From the condition of the device, the functional test could not be performed.Additional information provided by the customer indicated that guidewire was inspected and confirmed to be in good condition after unpacking and during preparation, the guidewire was prepared per the device direction for use (dfu) instructions and slight resistance was encountered while removing the guidewire from the dispenser hoop.Based on the condition of the fracture and the scrapping of the ptfe coating, it appears that the other anomalies (fracture and ptfe peeling) noted during the device analysis were caused by excessive manipulation during the procedure.Therefore, a cause of 'handling damage" has been assigned to the analyzed codes "guidewire broken" and "guidewire ptfe coating peeling".
 
Event or Problem Description
Analysis of the returned device revealed that the subject device was received in two fragment and the polytetrafluoroethylene (ptfe) coating was scrapped closed to the fracture site.There was no clinical consequence to the patient as a result.

Brand Name
TRANSEND EX 014/205 FLOPPY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8116118
Report Number3008853977-2018-00067
Device Sequence Number19214326
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2020
Device Catalogue NumberM001468070
Device Lot Number21630433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1